Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Suggest treatment for fluid in ears

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2004
Answered : 937 Questions
Question
I'm still having fluid in my ears.. I used prednisone and I'm now using allegra, I tried every method to clear out my ears but to no avail.. I have had this issue since January... I heard a myringotomy might help but there is a possibility for hearing loss.. I fear that might happen... what can I do so as to preserve my hearing?

Posted Sun, 17 Aug 2014 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Deepashree 1 hour later
Brief Answer:
serous otitis media/ glue ear. myringotomy.

Detailed Answer:
Hi, thanks for your query.
If u are having fluid in the middle ear from 6 months, then I would suggest you to get myringotomy to drain the fluid out with grommet insertion done.
The hearing loss after myringotomy is less when compared to fluid persisting in the middle ear ( glue ear) for long periods.
I would suggest you to get impedance audiometry and eustachian tube function test done to detect the middle ear status.
Empirically you can continue with nasal spray and antihistamines until surgery.
Please do not delay.
Hope my answers have helped you.
Pleased to help you further. Thanks.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor